MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.0MM / L12MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.0MM / L12MM; PLATE, FIXATION, BONE
Model Number PLSL3012
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
It was reported that a 3.0mm locking screw went straight through the hole of an anchorage mtp fusion plate.While inserting the screw in the plate to achieve fixation the 3.0 locking screw did not lock into place and proceeded to go beyond the plate into the bone.A new screw was used with success.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.However based on the reported event and the reported device and lot number, the likely root cause of this positioning issue has been identified as a design issue.A corrective action was initiated in order to increase the torque value which is necessary to bring the locking mechanism to failure.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
LOCKING SCREW ANCHORAGE Ø3.0MM / L12MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9684859
Report Number0008031020-2020-00319
Device Sequence Number19686590
Product Code HRS
UDI-Device Identifier07613252262114
UDI-Public07613252262114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPLSL3012
Device Catalogue NumberPLSL3012
Device Lot NumberY28261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1